Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 5, 2005, 10:51 PM CDT for Cedar County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2005, 10:51 PM CDT (03:51 UTC)
- Expired
- Apr 5, 2005, 11:32 PM CDT
- In force
- 41 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:30 PM CDT, 8 hours 21 minutes earlier.
Area forecast discussion, Apr 5, 2:30 PM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT TUE APR 5 2005 .DISCUSSION... SHORT TERM CONCERN WILL DEAL WITH MOVEMENT OF SOUTHERN PLAINS SYSTEM AS IT TRACKS EAST. SCATTERED CONVECTION DEVELOPING ACROSS SOUTHERN PARTS OF THE CWA THIS AFTERNOON WITH SURFACE TROF EXTENDING FROM NWRN CORNER OF THE CWA INTO SOUTH CENTRAL NEBRASKA. MODELS INDICATE WIDESPREAD QPF ALONG AND WEST OF THIS BOUNDRY TONIGHT WITH SECONDARY MAX DEVELOPING EAST OF THE LOW FROM MISSOURI TO ALONG NEBRASKA KANSAS BORDER. ALTHOUGH WINDS EXPECTED TO PICK UP BEHIND THE TROF TONIGHT INTO WEDNESDAY IT APPEARS THEY SHOULD REMAIN BELOW ADVISORY CRITERIA WITH 850 WINDS IN 30-40 KNOT RANGE INDICATED BY MODELS. CURRENT FORECAST HANDLES THINGS PRETTY WELL SO ONLY MINOR CHANGES THROUGH WEDNESDAY AT THIS TIME WITH POPS DIMINISHING ACROSS THE AREA WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. IN THE EXTENDED PERIOD...ALSO ONLY MINOR CHANGES TO FORECAST AS MODELS CONSISTENT IN HAVING NEXT TROF MOVE INTO THE AREA THIS WEEKEND AND LINGER INTO EARLY PART OF NEXT WEEK FOR A PROLONGED PERIOD OF WET WEATHER. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
Hazardous weather outlook, Apr 5, 5:00 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT TUE APR 5 2005 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-061000- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 500 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL. HOWEVER...ISOLATED STORMS COULD PRODUCE DAMAGING WINDS. THE SEVERE WEATHER RISK THOUGH SHOULD DIMINISH BY LATE EVENING. A SLOW MOVING SURFACE LOW OVER OKLAHOMA...COMBINED WITH AN AREA OF LOW PRESSURE EXTENDING NORTH INTO THE CENTRAL PLAINS...WILL BE THE FOCUS FOR THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-061000- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 500 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS EVENING. A FEW STORMS MAY BE ACCOMPANIED BY SMALL HAIL...BUT NO ORGANIZED SEVERE WEATRHER IS ANTICIPATED. A SLOW MOVING SURFACE LOW OVER OKLAHOMA...COMBINED WITH AN AREA OF LOW PRESSURE EXTENDING NORTH INTO THE CENTRAL PLAINS...WILL BE THE FOCUS FOR THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING. DEE
In the hours before
Local storm report, Apr 5, 8:47 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL FAIRBURY 40.14N 97.18W
04/05/2005 0.25 INCH JEFFERSON NE EMERGENCY MNGR
&&
DEWALDNearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.